MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00013.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and a lantern delivery microcatheter (lantern).It was noted that the patient's anatomy was slightly tortuous and calcified.During the procedure, a ruby coil was advanced into the lantern and became stuck.The ruby coil was then removed.Another ruby coil was then advanced into lantern and became stuck in the same location.This ruby coil was also removed.The procedure was completed using eleven ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and a lantern delivery microcatheter (lantern).It was noted that the patient's anatomy was slightly tortuous and calcified.During the procedure, a ruby coil was advanced into the lantern and became stuck.The ruby coil was then removed.Another ruby coil was then advanced into lantern and the same issue occurred.This ruby coil was also removed.The procedure was completed using eleven other penumbra coils using the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra distributor on 01/07/2020: 1.Section b.Box 5.Describe event or problem.2.Section d.Box 10.Device available for evaluation? 3.Section d.Box 10.Returned to manufacturer on.4.Section h.Box 3.Device returned to manufacturer? 5.Section h.Box 3.Device evaluated by manufacturer? 6.Section h.Box 6.Results codes.7.Section h.Box 6.Conclusions code.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 64.0 cm and 66.0 cm from the proximal end.The embolization coil was undamaged and intact with the pusher assembly.The introducer sheath was not returned for evaluation.Conclusions: evaluation of the returned ruby coils revealed undamaged and functional devices.During functional testing, both ruby coils were able to advance through a demonstration lantern without issue.The lantern used in the procedure was not returned for evaluation; therefore, the reported complaint could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00013.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9560018
Report Number3005168196-2020-00014
Device Sequence Number2282535
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2060-B
Device Catalogue NumberRBY2C2060
Device Lot NumberF90760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/07/2020
02/21/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/30/2020
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005